MAUDE Adverse Event Report: ETHICON INC. MCRYL VIO 27IN 3-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL VIO 27IN 3-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y305H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: please confirm qty involved.In the event description it states that the suture broke 3 times however in the ip it states that the quantity involved is 6.Did the sutures break in the same procedure 3 or 6 times? no further information is available.Or was there more than 1 procedure? please clarify.1 procedure.No further information will be provided.
 
Event or Problem Description
It was reported that a patient underwent a robot-assisted laparoscopic prostatectomy with da vinci on (b)(6) 2019 and suture was used.During the procedure, the suture broke when pulling the suture during urethral anastomosis.There were no adverse consequences to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Used needle-suture piece and empty labeled winding former of product code y305, lot mlz109 were returned for analysis.During the visual inspection of opened samples (needle/suture pieces), the swage and attachment area were noted to be as expected.However, marks on the body of the needle and the end of the suture pieces cut that appears to be by the use of a surgical instrument could be observed.The other section of the suture was not returned for analysis and due to the condition of the samples the functional test can¿t be performed.Due to condition of the opened sample, the assignable cause of performance breakage suture suggests an improper handling.Used needle-suture piece and empty labeled winding former of product code y305, lot mlz109 were returned for analysis.During the visual inspection of opened samples (needle/suture pieces), the swage and attachment area were noted to be as expected.However, marks on the body of the needles and the end of the suture pieces cut that appears to be by the use of a surgical instrument could be observed.Also a knot was found near to the end of the strand.The other section of the suture was not returned for analysis and due to the condition of the samples the functional test can¿t be performed.Due to condition of the opened sample, the assignable cause of performance breakage suture suggests an improper handling.Labeled winding former with a suture piece each and one empty opened foil of product code y305, lot mlz109 were returned for analysis.During the visual inspection of suture piece, the end of the strand was cut that appears to be by the use of a surgical instrument could be observed.The other section of the suture was not returned for analysis.A functional test was performed and the tensile strength force was above the minimum requirement.Due to condition of the opened sample, the assignable cause of performance breakage suture suggests an improper handling.

Brand Name
MCRYL VIO 27IN 3-0 S/A RB-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8394353
Report Number2210968-2019-79289
Device Sequence Number1628199
Product Code GAN
UDI-Device Identifier10705031058712
UDI-Public10705031058712
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Catalogue NumberY305H
Device Lot NumberMLZ109
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2019
Initial Date Received by Manufacturer 02/19/2019
Supplement Date Received by Manufacturer06/14/2019
Initial Report FDA Received Date03/06/2019
Supplement Report FDA Received Date07/10/2019
Patient Sequence Number1